Thunderstorm Wind, Sheridan
- When
- May 26, 7:44 PM MST
- Where
- Sheridan County, 6 mi E of Gordon
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.800, -102.083
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 26, 1:31 PM MST, 6 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT FRI MAY 26 2006 .SHORT TERM... TONIGHT FORECAST CHALLENGE IS POPS AS MOISTURE IS DRAWN NORTHWEST AND SURFACE FRONT TO THE WEST AND SOUTH MOVE NORTHEAST. AT 19Z VISIBLE SATELLITE SHOWED SEVERAL BOUNDARIES TO FOCUS POTENTIAL LATE AFTERNOON CONVECTION INTO THE OVERNIGHT. CU FORMING OVER THE MOUNTAINS TO THE WEST WITH THE APPROACH OF SURFACE TROUGH INTO EASTERN WYOMING. THEN SEMI STATIONARY FRONT THROUGH KANSAS THAT WILL LIFT NORTHEAST THEN OUTFLOW BOUNDARY LEFT OVER FROM MORNING CONVECTION INTO CENTRAL NEB. THE 18Z KLBF SOUNDING SHOWED AN UNSTABLE AIRMASS BUT NOT TO IMPRESSIVE GIVEN LIGHT MID LEVEL WINDS AND MOISTURE PROFILE. LAPS SHOWED LIFTED INDICES BELOW ZERO THROUGHOUT BUT CAP STILL HOLDING ESPECIALLY ACROSS THE SOUTHWEST. RED WILLOW PROFILER SHOWS GOOD SHEAR FOR THE SOUTHWEST WITH ANY STORMS THAT DEVELOP OR MOVE INTO THE SOUTHWEST TO HAVE FAVORABLE SHEAR FOR SUPERCELL DEVELOPMENT. MODEL BLEND USED IN GOING FORECAST WITH CONVECTIVE COMPLEX TO POSSIBLY FORM OVER THE NORTHWEST AND DRIVE SOUTHEAST OVERNIGHT. SATURDAY THE PREFONTAL TROUGH WILL EXTEND FROM SURFACE LOW OVER NCNTRL SOUTH DAKOTA SOUTH THROUGH WESTERN NEBRASKA WITH THE COLD FRONT REMAINING WELL TO THE NORTHWEST. THE DRYLINE WILL BULGE EAST DURING THE EVENING WITH WARM MID LEVEL TEMPERATURES TO STRENGTHEN CAP. AREAS WEST OF THE DRYLINE WILL HAVE THE POTENTIAL TO SEE A RAPID RISE IN TEMPERATURES FOR THE DAY WITH THE SOUTHWEST TO POTENTIALLY TO REACH THE CENTURY MARK...WITH AREAS MAINLY SOUTH OF INTERSTATE 80 AND WEST OF HIGHWAY 83 TO SEE THE HIGHEST READINGS. THE SOUTHWEST FLOW ALOFT WILL BE SLOW TO PUSH THE MAIN COLD FRONT EAST UNTIL OVERNIGHT SUNDAY INTO MONDAY. .LONG TERM... MONDAY THROUGH FRIDAY SOME UNCERTAINTY REMAINS IN LONG RANGE MODELS. MONDAY THE COLD FRONT WILL BE TO THE EAST AS THE UPPER RIDGE REBUILDS TO THE WEST. THE PROXIMITY TO THE H5 HIGH CENTER IN THE 4 CORNERS REGION WILL MAKE FAVORABLE CONDITIONS FOR RIDGE RUNNERS BRINGING THE CHANCE FOR CONVECTION WEDNESDAY NIGHT INTO THURSDAY ALONG A DECAYING BOUNDARY ON THE HIGH PLAINS...WITH THE UPPER RIDGE BUILDING EAST TO THE PLAINS BY FRIDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 552 PM CDT FRI MAY 26 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-272300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 552 PM CDT FRI MAY 26 2006 /452 PM MDT FRI MAY 26 2006/ ...TORNADO WATCH PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING AND OVERNIGHT ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE SOUTH AND WEST OF A LINE FROM BURWELL TO VALENTINE. ADDITIONAL SURFACE HEATING INTO THIS EVENING MAY ALLOW FOR THUNDERSTORMS TO INITIATE ACROSS WESTERN AND CENTRAL NEBRASKA. SHOULD THESE STORMS DEVELOP...THEY WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WOULD ALSO BE POSSIBLE...ESPECIALLY SOUTH AND WEST OF A LINE FROM COMSTOCK TO MERRIMAN...WHERE SURFACE BOUNDARIES ALONG WITH A VERY UNSTABLE AIRMASS EXISTS. IF STORMS DO NOT INITIATE THIS EVENING OVER WESTERN AND NORTH CENTRAL NEBRASKA...ACTIVITY CURRENTLY OVER COLORADO AND WYOMING WILL CONTNIUE TO WORK EAST OVERNIGHT. THIS COMPLEX OF STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ON SUNDAY...A COLD FRONT WILL ENTER THE NORTHWEST PORTION OF NEBRASKA BY LATE AFTERNOON. THIS FRONT IS EXPECTED TO STALL ACROSS THAT AREA INTO THE EVENING AND IS EXPECTED TO GENERATE THUNDERSTORMS. IF THESE STORMS BECOME ORGANIZED...LARGE HAIL WOULD BE POSSIBLE WITH THESE STORMS AS WELL. AN ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA INTO THE FIRST PART OF THE WEEK...ALLOWING THUNDERSTORM CHANCES TO STAY IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC/JWS
The North Platte radar (KLNX), 155 km away, was scanning. The volume nearest the first event began at 02:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510706.